Alert archive / New Jersey / Dense Fog Advisories in 2020
Dense Fog Advisory 11, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Aug 9, 2020, 1:00 AM EDT for 10 counties in New Jersey. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2020, 1:00 AM EDT (05:00 UTC)
- Expired
- Aug 9, 2020, 5:10 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ
The radar
The Philadelphia radar (KDIX), 37 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Aug 8, 7:26 PM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 8, 7:26 PM EDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 726 PM EDT Sat Aug 8 2020 .SYNOPSIS... A stationary front just south of Delmarva and off the New Jersey shore continues to dissipate as high pressure builds in from the west. The high will be over the area on Sunday, and then will move offshore and become entrenched over the western Atlantic for most of the new week. A cold front approaches later in the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Clouds continue to slowly erode this afternoon with a light onshore flow. Convection later this afternoon will be limited by weak dynamic subsidence behind an eastward moving shortwave combined with drying aloft, and generally weaker lapse rates. That being said enough low-lvl moisture remains pooled across our area to support the development of isolated or perhaps even scattered convection this afternoon. Guidance generally focuses convective initiation on two areas, the first being near the NJ/Delaware coasts near the sea breeze boundary, while the second area is associated with a weak trailing shortwave that crosses the Poconos late this afternoon. The heavy rain threat doesn't appear to serious either given decreasing moisture, however can't completely rule out some locally heavy rainfall given the moist low-lvls. In general a quiet night is expected tonight. Fog/Stratus potential doesn't look particularly impressive as the previous night but low clouds and patchy fog are most likely in coastal areas. Lows should generally range from the mid 60s to the low 70s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... High pressure builds into the region on Sunday with less cloud cover. Temperatures will respond to more sunshine with afternoon temperatures 85F to 90F. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... High pressure over the area moves offshore Sunday night and becomes entrenched off the East Coast on Monday. Return flow sets up behind the high, and low level moisture will begin to spread into the region with surface dew points creeping up into the lower 70s. Although southwest flow will be in place on Monday, 12Z NAM and 12Z GFS BUFKIT profiles indicate dry air aloft, and there should be decent mixing in the afternoon. This will allow dew points to drop into the 60s during the hottest part of the day Monday. With highs in the low 90s for much of the region, max heat index values will be in the mid 90s or so. Some weak shortwave energy approaches from the west on Monday, and this may be strong enough to kick off some isolated showers and thunderstorms in the afternoon. Will cap PoPs at slight chance, but not for the entire area. High pressure drifts a bit farther offshore on Tuesday, and winds become more southerly than southwest. Mixing will be limited both Tuesday and Wednesday afternoon, and low level moisture increases with surface dewpoints rising back into the 70s. With highs in the low 90s, max heat index values will be in the upper 90s to near 100 both days. Mainly diurnally driven showers and thunderstorms are possible both days as a thermal trough develops west of the region. With abundant low level moisture and high instability, it will not take much to kick off convection, especially as some mid-level shortwave energy approaches from the west. Cold front slowly approaches during the week and will move into the region by Thursday. Models seem to indicate that the front will become nearly stationary over the area at the end of the week. If that happens, there could be a prolonged period of wet weather to close out the week as multiple rounds of convection would develop as a series of weak low pressure systems develop and ride along the front. With high dew points into the end of the week (generally low 70s), heavy rain should be a threat. Conditions should begin to dry out for next weekend. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Except for a lone shower near Mount Pocono, VFR conditions are prevailing across the region this evening. Generally VFR conditions are expected tonight, but patchy low clouds and fog, especially at coastal locations, are possible toward morning. Winds will be light with speeds 5 kts or less, and will favor the southerly direction. VFR Sunday with southwest winds under 10 knots. sea breezes develop in the afternoon. Outlook... Sunday night...Generally VFR, but patchy fog may result in sub- VFR conditions at any given terminal. LGT/VRB winds. Moderate confidence. Monday...VFR. SW winds around 10 kt. High confidence. Monday night...Generally VFR, but patchy fog may result in sub- VFR conditions at any given terminal. Light south winds. Moderate confidence. Tuesday through Wednesday night...VFR. Scattered afternoon and evening SHRA/TSRA could result in brief sub-VFR conditions. Fog possible at night. South winds around 10 kt during the day and 5 kt or less at night. Moderate confidence. Thursday...VFR initially, then sub-VFR in the afternoon and evening as SHRA/TSRA develop. South winds 10 kt or less. Moderate confidence. && .MARINE... Sub-SCA conditions are expected with light winds and around 2 foot seas prevailing through Sunday. Outlook... Sunday night through Thursday...Winds and seas will overall be below SCA criteria for the week. Afternoon and evening showers and thunderstorms will result in gusty winds, lowered VSBY in heavy rain, and locally higher seas. Rip Currents... The Rip Current risk is expected to remain low through the weekend as wave heights in the surf zone remain in the 1-2 foot range and a 7-10 second southeasterly swell prevails. && .EQUIPMENT... The NOAA Weather Radio All-Hazards broadcast from Hibernia Park Pennsylvania (Station WNG-704) remains off the air. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Franklin Short Term...Franklin Long Term...MPS Aviation...Franklin/Miketta/MPS Marine...Franklin/MPS Equipment...WFO PHI
Hazardous weather outlook, Aug 8, 3:16 PM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 316 PM EDT Sat Aug 8 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-091900- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 316 PM EDT Sat Aug 8 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-091900- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 316 PM EDT Sat Aug 8 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-091900- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 PM EDT Sat Aug 8 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:25 PM EDT | Special Weather Statement | PHI | Salem | 65 min |
Nearby
Dense Fog Advisories in New Jersey, 2020Every dense fog advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.